Volunteer opportunity: Organizing Phoenix Rising articles
This section contains all the articles that have been published by Phoenix Rising over the years. As you will see if you browse here, some of the articles are outdated--either the research has been superseded or retracted or the article features an event or campaign that is now in...
Discuss the article on the Forums.

bad immune response to probiotics ?

Discussion in 'General Symptoms' started by Omar88, Nov 13, 2017.

  1. Omar88

    Omar88 Senior Member

    Messages:
    433
    Likes:
    296
    I was given a new strong probiotics to help me re building my gut flora after years of antibiotics, gut issue and heavy white tongue coating !

    i was doing good on them but after 2 weeks i had an allergic reaction to banana while i never had any allergies before that except when in the first 6 months of me getting the infection which lead me to CFS !

    when i ate the banana my lips got swallow and i took an antihistamine pill and it took 2 hours to get better , 3-4 days ago i was drinking tea which i never have a problem with it and suddenly i had a moderate lips swollen , shortness of breathing and high blood pressure , took antihistamine pill and went to the ER after it , my oxygen level wasn't that bad (94-95%) then it went better after 1 hour from taking the pill so the doctor gave me 10 pills and asked me to take one daily

    now its my forth day and my lips are still lil mild swollen and if am late on my pill they will get bigger and my chest will get worse !!

    did those pribitoics made my immune system works wrong ? overactive which caused my allergic reaction or what ever is going on ?! it seems they are swollen even if i doesn't eat or got into anything

    how to fix this ! any ideas ?
     
  2. Plum

    Plum Senior Member

    Messages:
    472
    Likes:
    364
    UK
    My understanding is that some probiotics contain friendly bugs which make histamine issues worse. There are certain strains you are meant to avoid if you have MCAS etc. I react badly taking a single dose of the wrong probiotic.
     
    Misfit Toy and mrquasar like this.
  3. Omar88

    Omar88 Senior Member

    Messages:
    433
    Likes:
    296
    if i already did and it seems to cause a continues allergic reaction ! is there anything to help ?
     
  4. Plum

    Plum Senior Member

    Messages:
    472
    Likes:
    364
    UK
    I don't know. I suppose a lot depends on whether you've added in some temporary species which have caused a short term issue or if you've caused something to happen with your normal resident / longterm bugs. As we're all different with different resident species. If I had this problem I would look into probiotics that are ok for people with things like MCAS and allergies etc. This might allow you to boost more calming friendly bacteria. These sorts of things tend to be trial and error. There will probably be articles you can read if you looked up something like 'histamine intolerance probiotics' or 'mast cell activation probiotics'. There are groups on Facebook which would be more knowledgeable.
     
    Misfit Toy and Omar88 like this.

See more popular forum discussions.

Share This Page